Welcome, Guest. Please login or register.
April 05, 2020, 06:35:03 am

Login with username, password and session length


Members
  • Total Members: 35246
  • Latest: Ky203
Stats
  • Total Posts: 753337
  • Total Topics: 63523
  • Online Today: 301
  • Online Ever: 4912
  • (November 13, 2019, 02:56:14 am)
Users Online
Users: 1
Guests: 253
Total: 254

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Experiences with attaining higher education while on arvs  (Read 1287 times)

0 Members and 1 Guest are viewing this topic.

Offline Mugume256

  • Standard
  • Member
  • Posts: 4
Experiences with attaining higher education while on arvs
« on: December 07, 2019, 07:02:55 am »
Hello how are you, been on tdf 3tc efv before and now on dtg but been having issues with consistency in sch , experience issues with concentration, memorising and even other neuropsychiatric issues of headaches , stomach upset, depression
So i was wondering if anyone  who has  reached higher ed(uni) asking for what advise you can give me , in regard to be on arvs and still keep my grades up
What meds are you on
Do the meds someone is on make a difference thank you in advance .

Offline lightalltheway

  • Member
  • Posts: 142
Re: Experiences with attaining higher education while on arvs
« Reply #1 on: December 07, 2019, 05:32:30 pm »
HIV Medication should not put you off pursuing your education and/ or career. Life capacity is greater and it gives upon demand, so keep asking.

As long as you are UD, I can assure you that you will be fine. I finished my PhD with a CD4 count as little as 90.

Offline harleymc

  • Member
  • Posts: 1,361
Re: Experiences with attaining higher education while on arvs
« Reply #2 on: December 07, 2019, 08:01:29 pm »
Completed 6 years of studies . I'm not the sharpest pencil in the case but still passed everything I put effort into .

Offline joemutt

  • Member
  • Posts: 1,118
Re: Experiences with attaining higher education while on arvs
« Reply #3 on: December 07, 2019, 08:18:45 pm »
My friend got his PhD while poz and on meds without problems.

Offline leatherman

  • Member
  • Posts: 7,749
  • Google and HIV meds are Your Friends
Re: Experiences with attaining higher education while on arvs
« Reply #4 on: December 08, 2019, 08:12:55 am »
been on tdf 3tc efv before and now on dtg but been having issues with consistency in sch , experience issues with concentration, memorising and even other neuropsychiatric issues of headaches , stomach upset, depression
.....
Do the meds someone is on make a difference thank you in advance .
a few quick questions: what else are you taking with dtg? how long ago did you make this switch? did you have these issues before the change in meds?

the side effects you mentioned are very possible with efv. Many people have no issues with this med while many other people have mild side effects from sustiva which are lessened by taking the med at night but unfortunately there is another group that has quite bad reactions to this medication. The bad side effects are what you mentioned and could very likely disrupt your education not to mention your daily life.

while others are correct that you should be able to do whatever you want (take nearly any job, get any education) while taking ARVs, if you're having issues like these you need to discuss the matter of all these side effects with your doctor
leatherman (aka mIkIE)


chart from 1992-2017
Tivicay/Prezcobix

Offline Mugume256

  • Standard
  • Member
  • Posts: 4
Re: Experiences with attaining higher education while on arvs
« Reply #5 on: December 10, 2019, 09:34:55 am »
Thank you for the response , i appreciate it.
I was born with hiv, began on an azt combination on which i had poor adherence , was switched to efv regimens but id say i later learnt it was the way i took it that made me uncomfortable (took it the whole time with a heavy meal) for some reason i felt much better that way though it was also difficult( hearing loss, excessive sweating, weight gain, poor memory and bad moods
Later figured out a better way of taking it 2 hours before food( but made me soo small physically, and dehydrated and i didnt have physical strength for so much ) so i switched to atripla ( but depression, imsomnia, suicidal tjoughts made a change)
Then dtg( but im on the verge of abondoning it) i dont sleep well, im depressed , suicidal(bse of the meds ), fatgue, headaches, breathing problems , energy levels at the end of the day , bad sleep ... been enduring all this two years
There some upsides though , my memory improved so much got a couple of good grades , gained weight generally but the bad side gives me alot of discomfort so im planning on switching on my next visit.
I take mine with a heavy meal at lunch..
Im also a beliver in achieveing my education dream but its taken me along time in sch as well as costs but been fortunate not to have issues paying but it worries me alot and i wonder how other people have been able to do it

Offline Altenburger

  • Standard
  • New Member
  • Posts: 1
Re: Experiences with attaining higher education while on arvs
« Reply #6 on: January 22, 2020, 08:13:32 am »
Quote
Quote from: lightalltheway essays on December 07, 2019, 05:32:30 pm
HIV Medication should not put you off pursuing your education and/ or career. Life capacity is greater and it gives upon demand, so keep asking.

As long as you are UD, I can assure you that you will be fine. I finished my PhD with a CD4 count as little as 90.

I successfully survived 4 years at college. It seemed unbearable, when fellow-students called me "reckless" though... I recall some college life situations that taught me a lot, especially, the emotional balance. I also drank a lot before and then it took me several months of rehabilitation to understand that HIV medication and alcohol can aggravate my health condition.

Offline Jim Allen

  • Administrator
  • Member
  • Posts: 15,181
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: Experiences with attaining higher education while on arvs
« Reply #7 on: January 22, 2020, 08:16:58 am »
Hi Altenburger,

Welcome to the forum. Sorry to hear you had a rough time in college.

As you are new to the forum can you please open a new topic and introduce yourself to the other forum members. How are you getting on? What treatment are you currently taking, what are the results looking like? etc.

Thanks

Jim
HIV 101 - Everything you need to know
HIV 101
Transmission and Risks:
HIV Transmission and Risks
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

 


Terms of Membership for these forums
 

© 2020 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.